Alert archive / Louisiana / Special Weather Statements in 2018
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Aug 29, 2018, 8:21 AM CDT for Orleans Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2018, 8:21 AM CDT (13:21 UTC)
- Expired
- Aug 29, 2018, 8:45 AM CDT
- In force
- 24 min
- Issued by
- NWS New Orleans, LA
County Orleans Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.4 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2380 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
959
WWUS84 KLIX 291321
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
821 AM CDT WED AUG 29 2018
LAZ063-064-069-070-291345-
Lower Plaquemines-Upper St. Bernard-Lower St. Bernard-Upper
Plaquemines-
821 AM CDT WED AUG 29 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ST. BERNARD AND
NORTHWESTERN PLAQUEMINES PARISHES...
At 821 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles southeast of Shell Beach to 7
miles north of Myrtle Grove. Movement was northeast at 15 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Belle Chasse, Violet, Meraux, Shell Beach and Poydras.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 2990 8995 2989 8993 2987 8991 2993 8994
2995 8984 2993 8980 2996 8973 2995 8971
2992 8975 2988 8972 2987 8962 2989 8959
3000 8957 3005 8938 3000 8940 3002 8945
2996 8945 2997 8939 2977 8955 2967 9002
TIME...MOT...LOC 1321Z 206DEG 15KT 2982 8960 2974 8992
$$
24/RRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Aug 29, 3:39 AM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, Aug 29, 3:39 AM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION National Weather Service New Orleans LA 339 AM CDT Wed Aug 29 2018 .SHORT TERM... An upper level ridge of high pressure that was centered over the Appalachian Mountains is shifting east and moving into the western Atlantic Ocean. It extended well west across the southern United States to Arizona. A weak trough moving across the center of the country will break the ridge into two, leaving the local forecast area in a shear axis between the two ridges. This will generally be the upper level pattern in place through this weekend. This pattern keeps the CWA opened up to deeper Gulf/Caribbean moisture and minimal subsidence to inhibit convective development. Surface observations continue to show dewpoints ranging in the lower 70s to near 80 depending on time of day and distance from the coastal areas. The abundance of moisture continues throughout the column with upper air soundings recording 2"+ PW's with each flight. The combination of minimal subsidence and ample moisture throughout the atmosphere will create an environment conducive for numerous showers and thunderstorms again today. Coverage has been on the order of 60 to at least 80%, so today's forecast will reflect that. Storms will fade in the late afternoon with loss of daytime heating. With no appreciable chances in the upper level pattern, daily rain chances will remain the about the same. In terms of temperatures, outside of storm influences, highs should be near to to slightly below climatology each day. .LONG TERM... Moving into early next week, not too much will be changing generally speaking. Its not until the middle to latter half of next week that the Bermuda Ridge drifts back west towards the Carolina coastlines. This will not have much impact on the local weather. What may need to be watched, however, is some form of tropical activity. Operational models have been hinting at some potential over northern portions of the Gulf of Mexico for a few days now. Confidence remains low at this time as run to run solutions have been inconsistent in terms of location, intensity, and even existence at all of anything tropical. At the least, the area will continue to be in a wet pattern beyond the next 7 days. MEFFER && .MARINE...Persistent onshore flow will continue through the entire forecast. High pressure will remain in control and centered off to the ENE and the wind speeds will bounce back and forth from around 8-12 knots and 10-15 knots. The persistent southeast winds though could lead to higher than expected seas with respect to the wind speed. The outer waters could see seas up to 5 feet this weekend and early next week. /CAB/ && .AVIATION...VFR category conditions will generally prevail at the terminals through the TAF forecast period outside of scattered to numerous showers and thunderstorms which will be most prevalent during the late morning and afternoon hours Wednesday. The more fog prone TAF sites may see a brief period of MVFR conditions due to patchy light fog and lower ceilings toward daybreak Wednesday. /11/ && .DECISION SUPPORT... DSS code: Green. Deployed: None. Activation: None. Activities: None. && .PRELIMINARY POINT TEMPS/POPS... MCB 90 73 90 72 / 60 10 60 40 BTR 91 74 91 73 / 70 10 60 50 ASD 90 75 89 74 / 80 20 60 50 MSY 90 80 89 80 / 80 20 60 50 GPT 88 77 88 75 / 70 20 60 50 PQL 90 75 89 74 / 70 20 60 50 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
Hazardous weather outlook, Aug 29, 3:37 AM CDT, 4 hours 44 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 337 AM CDT Wed Aug 29 2018 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-292045- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 337 AM CDT Wed Aug 29 2018 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms are expected again this afternoon. A few stronger storms may contain frequent lightning strikes, gusty winds, and brief periods of heavy rainfall however, severe weather is not anticipated. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered to numerous thunderstorms are expected each day during the period. Severe weather is not anticipated, but a few stronger thunderstorms could occur. These thunderstorms could produce frequent lightning strikes, gusty winds, and locally heavy downpours. Tropical funnels and waterspouts will be possible near marine environments each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Aug 29, 8:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
821 AM CDT WED AUG 29 2018
LAZ063-064-069-070-291345-
Lower Plaquemines-Upper St. Bernard-Lower St. Bernard-Upper
Plaquemines-
821 AM CDT WED AUG 29 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ST. BERNARD AND
NORTHWESTERN PLAQUEMINES PARISHES...
At 821 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles southeast of Shell Beach to 7
miles north of Myrtle Grove. Movement was northeast at 15 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Belle Chasse, Violet, Meraux, Shell Beach and Poydras.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 2990 8995 2989 8993 2987 8991 2993 8994
2995 8984 2993 8980 2996 8973 2995 8971
2992 8975 2988 8972 2987 8962 2989 8959
3000 8957 3005 8938 3000 8940 3002 8945
2996 8945 2997 8939 2977 8955 2967 9002
TIME...MOT...LOC 1321Z 206DEG 15KT 2982 8960 2974 8992
24/RRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 9:31 AM CDT | Special Weather Statement | LIX | Terrebonne | 29 min |
| Aug 29, 10:50 AM CDT | Special Weather Statement | LIX | Livingston | 40 min |
| Aug 29, 10:57 AM CDT | Special Weather Statement | LIX | Ascension, Saint Charles, Saint James | 48 min |
| Aug 29, 11:52 AM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, Iberville, Saint Charles, Saint James, Saint John the Baptist | 3 hr |
| Aug 29, 12:11 PM CDT | Special Weather Statement | LIX | West Baton Rouge, West Feliciana | 34 min |
| Aug 29, 12:48 PM CDT | Special Weather Statement | LIX | East Baton Rouge, East Feliciana, West Baton Rouge | 27 min |
| Aug 29, 12:50 PM CDT | Special Weather Statement | LIX | West Feliciana | 25 min |
| Aug 29, 1:54 PM CDT | Special Weather Statement | LIX | Orleans | 66 min |
| Aug 29, 2:02 PM CDT | Areal Flood Advisory | LIX | Tangipahoa | 58 min |
| Aug 29, 2:30 PM CDT | Special Weather Statement | LIX | Washington | 45 min |
| Aug 29, 2:58 PM CDT | Areal Flood Advisory | LIX | Washington | 62 min |
| Aug 29, 3:19 PM CDT | Special Marine Warning | LIX | 41 min | |
| Aug 29, 11:04 AM CDT | Special Weather Statement | LIX | Jackson | 26 min |
| Aug 29, 11:50 AM CDT | Special Weather Statement | LIX | Harrison | 25 min |
| Aug 29, 1:11 PM CDT | Special Weather Statement | LIX | Wilkinson | 34 min |
| Aug 29, 1:19 PM CDT | Special Weather Statement | LIX | Wilkinson | 41 min |
| Aug 29, 2:41 PM CDT | Special Weather Statement | LIX | Pike | 34 min |
| Aug 29, 3:23 PM CDT | Special Weather Statement | LIX | Pike, Walthall | 37 min |
Nearby
Special Weather Statements in Louisiana, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.